advertisement
Question
Posted by: Nature | 2010-01-19

overweight with cartheter

I met my MVA accident in 2006 which left me paralysed on my lower limbs. I had a contusion of the 3rd and the 4th thorasic vertebrae.

My main concern is my weight which is balooning yet am eating healthy (or I think I am, but I am following a strict health diet from a dietician who has since left the country, so I can'  t ask him any questions now).

Again, due to this weight i can no longer self cartheterise I am still on cartheter which worries me. I know that plenty of water, cranberry juice, UTI treatment will help me rid of any infections, but how long must one wear a catherter, and if I am still on the right track what other medication can I take?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageHandicap Expert

Nature<br><br>It is important to start with an exercise regime to burn extra calories, in order to loose weight. Try cutting out carbohydrates completely, as this might assist with weight loss.<br><br>It will be best to have the catheter changed monthly. Your GP will be able to assist. To prevent infections, you can rinse your bladder with a 0.25% acetic acid dilution. This will prevent bacterial overgrowth and infections. It is also important to drink at least four litres of water per day and to supplement with cranberry capsules (at least 7500mg a day). The cranberry juice is not sufficient, as our cranberry juice is mixed with apple juice ect. <br><br>Regards<br><br><br><br><br>Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement